MAUDE Adverse Event Report: KARL STORZ SE & CO. KG UH400 AUTOCON® III 400; ELECTROSURGICAL UNIT

KARL STORZ SE & CO. KG UH400 AUTOCON® III 400; ELECTROSURGICAL UNIT
Model Number UH400U
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and will be forwarded to the manufacturing site in germany for evaluation.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
Customer reported that three times during one case and two times during another the generator just stopped working.The touch screen was frozen and was not responsive and the foot pedal did not activate the generator.System was shut down and restarted; it worked and then froze again.The procedures were completed using a backup generator.There was no negative patient impact.This report represents the second of the two cases.
 
Additional Manufacturer Narrative
Per manufacturer evaluation findings: based on our initial investigation: by reviewing the similar complaint there is no indication for an increase/ trend of the reported issue.Customer complaint detected: yes; during test operation, the device "froze" without warning and operation was no longer possible.After switching off and on again, the device worked again.No relevant fault entries are recorded in the device's fault memory.Defects found: front unit defective ("freezes" sporadically, no operation of the device possible anymore).Conclusion and root cause determination: front panel module defective.Electronics defect.

Brand Name
UH400 AUTOCON® III 400
Common Device Name
ELECTROSURGICAL UNIT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key15946954
Report Number9610617-2022-00330
Device Sequence Number17747151
Product Code GEI
UDI-Device Identifier04048551378809
UDI-Public04048551378809
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K171717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUH400U
Device Catalogue NumberUH400U
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale